Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/14711
Title: Severe weight gain in 2 boys treated with risperidone
Authors: Nelissen, Sanne
BERVOETS, Liene 
MASSA, Guy 
Issue Date: 2010
Source: Tijdschrift van de Belgische Kinderarts, 12 (4), p. 48-49
Abstract: Weight gain is a frequent side effect of treatment with atypical antipsychotics in adults as well as in children, but the prevalence and severity are still far underestimated. We here report on 2 boys who developed severe overweight during treatment with risperidone. An 8.5 years old boy more than doubled his weight during 4 years of treatment with risperidone resulting in a BMI increase from 17.0 kg/m² (+ 0.6 SDS) to 29.6 kg/m² (+ 2.9 SDS) at the age of 12.4 yrs. A 12.3 years old boy, treated since the age of 9.1 years with risperidone, also doubled his weight during 3 years of treatment with an increase in BMI from 16.4 kg/m² (+ 0.1 SDS) to 26.0 kg/m² (+ 1.9 SDS). Auxological and metabolic parameters should carefully be followed-up in all children treated with atypical antipsychotics and weight stabilising or reducing actions should be taken as soon as indicated.
Keywords: atypical antipsychotics; obesity; risperidone; weight gain
Document URI: http://hdl.handle.net/1942/14711
ISSN: 2032-3891
Category: A2
Type: Journal Contribution
Appears in Collections:Research publications

Files in This Item:
File Description SizeFormat 
Nelissen, Bervoets, Massa (2010) Severe WG boys risperidone.pdfCase Report92.46 kBAdobe PDFView/Open
Show full item record

Page view(s)

6
checked on May 25, 2022

Download(s)

2
checked on May 25, 2022

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.